Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 26, NWS St. Louis, MO

February 17, 2008Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Feb 17, 2008, 8:49 AM CST for Fayette County, Illinois. It took effect at Feb 18, 2008, 4:30 AM CST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 8:49 AM CST (14:49 UTC)
In effect from
Feb 18, 2008, 4:30 AM CST
Expired
Feb 19, 2008, 9:04 PM CST
In force
41 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 17.08 ft at Feb 18, 2008, 10:00 PM CST.

actionminormoderate15202502/1702/1802/1902/2002/21
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 171449
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
849 AM CST SUN FEB 17 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.25 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND AROUND 0.25 INCHES FORECAST IN THE NEXT 24 HOURS...

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING.  DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN
AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-181449-
/O.NEW.KLSX.FL.W.0026.080218T1720Z-080221T2145Z/
/VNDI2.1.ER.080218T1720Z.080219T1800Z.080220T2145Z.NO/
849 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA.
* FROM MONDAY MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 8:30 AM SUNDAY THE STAGE WAS 13.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MORNING ON MONDAY AND 
  CONTINUE TO RISE TO NEAR 20.1 FEET BY EARLY AFTERNOON ON TUESDAY. 
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/18  02/19  02/20  02/21  02/22

KASKASKIA RIVER
  VANDALIA         18   13.6      17.2   20.0   19.2   16.4   14.5
5 follow-up statements
000 
WGUS83 KLSX 172012
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
212 PM CST SUN FEB 17 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

  KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.25 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND AROUND 0.25 INCHES FORECAST IN THE NEXT 24 HOURS
WITH CARLYLE TW ALSO IMPACTED DUE TO WATER RELEASES FROM CARLYLE LAKE...

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING AND LOW WATER CROSSINGS.  

DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-182012-
/O.EXT.KLSX.FL.W.0026.080218T0720Z-080221T2230Z/
/VNDI2.1.ER.080218T0720Z.080219T1200Z.080220T2230Z.NO/
212 PM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* FROM LATE TONIGHT TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:30 PM SUNDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 20.4 FEET BY TUESDAY MORNING.
* THE RIVER IS ANTICIPATED TO FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.

$$

ILC027-182011-
/O.CON.KLSX.FL.W.0018.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080212T0915Z.080214T1315Z.000000T0000Z.NO/
212 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAIL WATER
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 PM SUNDAY THE STAGE WAS 424.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 424.6 FEET.
* IMPACT...AT 424.5 FEET...SOME CABINS JUST BELOW THE DAM ARE 
  INUNDATED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/18  02/19  02/20  02/21  02/22

KASKASKIA RIVER
  VANDALIA         18   15.3      18.7   20.4   19.4   16.1   14.5
  CARLYLE TW       424  424.6     424.6  424.6  424.6  424.6  424.6
000 
WGUS83 KLSX 180325
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CST SUN FEB 17 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

  KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1.0 TO 1.2 INCHES OF RAIN IN THE 
PAST 24 HOURS AND AND RELEASES FROM CARLYLY LAKE...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-190325-
/O.EXT.KLSX.FL.W.0026.080218T1030Z-080221T1948Z/
/VNDI2.1.ER.080218T1030Z.080219T1200Z.080220T1948Z.NO/
925 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 8:30 PM SUNDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE TO NEAR 20.4 FEET BY TUESDAY MORNING. THE RIVER 
  IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.


$$

ILC027-190324-
/O.CON.KLSX.FL.W.0018.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080212T0915Z.080214T1315Z.000000T0000Z.NO/
925 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TW
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM SUNDAY THE STAGE WAS 424.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 424.6 FEET THE NEXT 5 DAYS.
* IMPACT...AT 424.5 FEET...SOME CABINS JUST BELOW THE DAM ARE 
  INUNDATED.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/18  02/19  02/20  02/21  02/22

KASKASKIA RIVER
  VANDALIA         18   16.7      18.2   20.4   19.0   15.8   13.8
  CARLYLE TW      424  424.6     424.6  424.6  424.6  424.6  424.6
000 
WGUS83 KLSX 181611
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 AM CST MON FEB 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

  KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.25 INCHES OF PRECIPITATION 
THE PAST 36 HOURS ACROSS THE KASKASKIA RIVER BASIN WITH LITTLE TO NO
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

LOCAL RESIDENTS LIVING ALONG AND NEAR THE BASIN SHOULD BE AWARE OF 
POSSIBLE FLOODING AND LOW WATER CROSSINGS.  

DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.  TURN AROUND, DONT DROWN.

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-191611-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-080221T1124Z/
/VNDI2.1.ER.080218T1734Z.080219T0600Z.080220T1124Z.NO/
1011 AM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM MONDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 20.5 FEET BY AFTER MIDNIGHT. 


$$

ILC027-191610-
/O.CON.KLSX.FL.W.0018.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080212T0915Z.080214T1315Z.000000T0000Z.NO/
1011 AM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TAIL WATER
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM MONDAY THE STAGE WAS 424.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 424.6 FEET.
* IMPACT...AT 424.5 FEET...SOME CABINS JUST BELOW THE DAM ARE 
  INUNDATED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/19  02/20  02/21  02/22  02/23

KASKASKIA RIVER
  VANDALIA         18   17.0      20.3   17.9   14.8   13.9   13.2
  CARLYLE TW       424  424.6     424.6  424.6  424.6  424.6  424.6
000 
WGUS83 KLSX 190152
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
752 PM CST MON FEB 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

    KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
    
    KASKASKIA RIVER AT CARLYLE TW AFFECTING CLINTON COUNTY 


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-200152-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-080221T1040Z/
/VNDI2.1.ER.080219T0243Z.080219T0600Z.080220T1040Z.NO/
752 PM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM MONDAY THE STAGE WAS 17.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE TO NEAR 20.5 FEET BY LATYE TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.


$$

ILC027-200152-
/O.CON.KLSX.FL.W.0018.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.080212T0915Z.080214T1315Z.000000T0000Z.NO/
752 PM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT CARLYLE TW
* UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM MONDAY THE STAGE WAS 424.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 423.5 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 424.6 FEET THE NEXT 5 DAYS.
* IMPACT...AT 424.5 FEET...SOME CABINS JUST BELOW THE DAM ARE 
  INUNDATED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/19  02/20  02/21  02/22  02/23

KASKASKIA RIVER
  VANDALIA         18   17.1      20.3   17.8   14.5   13.6   13.2
  CARLYLE TW       424 424.6     424.6  424.6  424.6  424.6  424.6
000 
WGUS83 KLSX 200304
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CST TUE FEB 19 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
 
    THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-200334-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-080221T1040Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CST TUE FEB 19 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 8:30 PM TUESDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.0 FEET.  THE 
  RIVER WILL FALL TO 16.1 FEET BY THURSDAY MORNING.



$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/20  02/21  02/22  02/23  02/24

KASKASKIA RIVER
  VANDALIA         18   16.8      16.8   16.1   15.5   14.9   14.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 17, 6:02 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 17, 6:02 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
602 AM CST SUN FEB 17 2008

.DISCUSSION...
LOW PRESSURE DEEPENING RAPIDLY AS IT MOVES NORTHEAST WITH LARGE
PRECIPITATION SHIELD BLANKETING THE CENTER OF THE NATION. WARM
CONVEYOR BELT CONTINUES TO BRING COPIOUS AMOUNTS OF MOISTURE AND
RAINFALL TO THE CWA EARLY THIS MORNING...WITH ANOTHER LINE OF
CONVECTION FORMING AHEAD OF THE DRYSLOT IN SOUTHWEST MISSOURI AND
NORTHWEST ARKANSAS. THIS SHOULD CONTINUE THE THREAT OF LOCALLY
HEAVY RAINFALL THROUGH AT LEAST THE FIRST HALF OF THE MORNING.

CWA TO REMAIN ON WARM SIDE OF THIS SYSTEM FOR MOST OF THE DAY
UNTIL COLD FRONT RACES SOUTHEAST IN WAKE OF THE DEEPENING LOW THIS
AFTERNOON.

WARM CONVEYOR BELT PRECIPITATION SHOULD SHIFT EAST AS DRY SLOT
PUNCHES UP THE I-44 CORRIDOR LATER THIS MORNING.

POTENTIAL FOR A FEW STRONG AND POTENTIALLY SEVERE STORMS EARLY
THIS AFTERNOON...AS WARM FRONT LIFTS NORTH AND PLACES MOST OF THE
CWA FIRMLY WITHIN THE WARM SECTOR. GIVEN IMPRESSIVE LAPSE
RATES...SOME INSTABILITY AND WIND SHEAR...WOULD NOT BE SURPRISED
TO SEE SOME LOW TOP CONVECTION FORM AHEAD OF THE COLD
FRONT...MAINLY ACROSS ILLINOIS COUNTIES (EAST OF ST. LOUIS). 4KM
WRF ACTUALLY DEPICTS THIS SCENARIO WELL...WITH CONVECTIVE FEATURES
DEVELOPING WITHIN THE DRYSLOT AND RAPIDLY MOVING TO THE NORTHEAST.

OTHERWISE...DEFORMATION ZONE WILL MAINLY AFFECT LOCATIONS ALONG
AND NORTH OF A COLUMBIA MISSOURI TO QUINCY ILLINOIS LINE. RAIN
SHOULD CHANGE TO SNOW...FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON
AS COLDER AIR DEEPENS ACROSS THE REGION. A FEW INCHES OF WET SNOW
MAY ACCUMULATE ON GRASSY AREAS BEFORE TAPERING OFF LATE THIS
AFTERNOON OR EARLY THIS EVENING.

COLD AIR STRATUS WILL LINGER WITH FLURRIES AND SNOW SHOWERS
CONTINUING THROUGH MONDAY. REINFORCING SHOT OF COLD AIR ARRIVES
MONDAY AFTERNOON...WITH FALLING TEMPERATURES. HAVE LOWERED
TEMPERATURES ON TUESDAY TO REFLECT THIS TREND IN MODEL GUIDANCE.

NEXT SYSTEM TO AFFECT THE REGION WEDNESDAY NIGHT AND THURSDAY. GFS
AND ECWMF HAVE AGREED ON PUSHING THE COLD FRONT THROUGH THE ENTIRE
CWA...WITH A BETTER LIKELIHOOD OF SNOW ALONG AND NORTH OF THE I-70
CORRIDOR. STILL ALOT OF DETAILS TO WORKOUT BUT TREND IS DEFINETLY
COLDER...

CVKING

&&

.AVIATION...
FOR THE 12Z TAFS...
NOT MUCH CHANGE FROM PREVIOUS THINKING. RAIN HAS DIMINISHED
SOMEWHAT AT KSTL/KSUS AND CIGS HAVE CLIMBED BACK TO MVFR OR VFR.
RAIN ALONG WITH IFR CIGS CONTINUE WHERE RAIN PERSISTS AT
KCOU/KUIN. LOW PRESSURE CENTERED OVER CNTRL MO AT 12Z WILL RACE
NORTHEASTWARD INTO NRN IL BY 18Z. EXPECTED S-SELY WINDS TO VEER
W-NWLY AS ASSOCIATED COLD FRONT MOVES EAST BEHIND THE LOW. EXPECT
MVFR CIGS BEHIND THE FRONT WITH A CHANCE OF LIGHT RAIN INTO THE
EVENING. RAIN WILL CHANGE OVER TO SNOW OVER CENTRAL MO LATE THIS
AFTERNOON AT KCOU AND AT KUIN/KSTL/KSUS BETWEEN 00-06Z.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
     MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
     FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Feb 17, 3:36 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
336 AM CST SUN FEB 17 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
336 AM CST SUN FEB 17 2008

...FLASH FLOOD WATCH UNTIL NOON CST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WATER LEVELS ON LOCAL CREEKS...RIVERS AND STREAMS WILL RISE THIS
MORNING AS RUNOFF FROM LOCALLY HEAVY RAINFALL OVERNIGHT CONTINUES.
THEREFORE...A FLOOD WATCH REMAINS IN EFFECT UNTIL NOON.

THERE IS A CHANCE OF THUNDERSTORMS TODAY MAINLY SOUTH OF
INTERSTATE 70 IN MISSOURI AND EAST OF INTERSTATE 55 IN ILLINOIS.
SOME OF THESE STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND HAIL
UP TO THE SIZE OF DIMES.

RAIN WILL GRADUALLY TURN TO SNOW ACROSS CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS THIS AFTERNOON. A TOTAL
SNOW ACCUMULATION OF UP TO 2 INCHES IS POSSIBLE.

IN ADDITION...WIND GUSTS TO 35 MPH ARE EXPECTED TODAY.

MODERATE FLOODING WILL CONTINUE ON THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF SNOW SHOWERS ON MONDAY. LITTLE OR NO
ACCUMULATION IS EXPECTED ON MONDAY.

THERE IS A CHANCE OF SNOW WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
SNOW ACCUMULATION IS POSSIBLE...ESPECIALLY ALONG AND NORTH OF
INTERSTATE 70.

MODERATE FLOODING WILL CONTINUE ON THE ILLINOIS RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS IN EXCESS OF AN
INCH...FLOODING REPORTS...AND WINTER PRECIPITATION REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Feb 17, 3:50 AM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLOOD            3 NW CUBA               38.09N 91.44W
02/17/2008                   CRAWFORD           MO   LAW ENFORCEMENT

            PORTIONS OF LAKE SHORE DRIVE SURROUNDING INDIAN HILLS
            LAKE RESORT INUNDATED AND SHUT DOWN BY LOCAL DEPUTIES.

0315 AM     FLOOD            STEELVILLE              37.97N 91.36W
02/17/2008                   CRAWFORD           MO   LAW ENFORCEMENT

            WATER OVER NORTH 3RD STREET NEAR SHERIFFS DEPARTMENT
            OFFICE. IN ADDITION MULTIPLE LOW WATER CROSSINGS ACROSS
            THE COUNTY REPORTED TO BE INUNDATED BY WATER.

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 9:20 AM CSTRiver Flood WarningLSXBrown11 hr
Feb 17, 11:54 AM CSTWind AdvisoryLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 8 more6 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.